Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 11, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 2, 2006, 7:04 PM CDT for Coke County, Nolan County, Texas. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2006, 7:04 PM CDT (00:04 UTC)
- Expired
- May 2, 2006, 7:30 PM CDT
- In force
- 26 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coke County, TX, Nolan County, TX
The radar
The San Angelo radar (KSJT), 84 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 7:09 PM CDT | TORNADO | 2 W Blackwell, TX | BRIEF TOUCHDOWN |
| May 2, 7:30 PM CDT | HAIL 1 | 3 N Blackwell, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:39 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3282 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 030004 TORSJT TXC081-353-030030- /O.NEW.KSJT.TO.W.0011.060503T0004Z-060503T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 704 PM CDT TUE MAY 2 2006 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN NOLAN COUNTY IN WEST CENTRAL TEXAS NORTH CENTRAL COKE COUNTY IN WEST CENTRAL TEXAS * UNTIL 730 PM CDT * AT 700 PM CDT...A STORM SPOTTER INDICATED A TORNADO 18 MILES WEST OF BLACKWELL...MOVING EAST AT 15 MPH. * THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHERN COKE AND SOUTHERN NOLAN COUNTIES. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. LAT...LON 3220 10067 3202 10068 3198 10030 3221 10029 $$
1 follow-up statement
000 WWUS54 KSJT 030017 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 716 PM CDT TUE MAY 2 2006 TXC081-353-030030- /O.CON.KSJT.TO.W.0011.000000T0000Z-060503T0030Z/ NOLAN TX-COKE TX- 716 PM CDT TUE MAY 2 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTH CENTRAL COKE AND SOUTHERN NOLAN COUNTIES... AT 715 PM CDT...TRAINED WEATHER SPOTTERS REPORT AN INTERMITENT TORNADO. THIS TORNADO WAS LOCATED 15 MILES WEST OF BLACKWELL...OR ABOUT 13 MILES NORTHWEST OF ROBERT LEE...MOVING NORTHEAST AT 25 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN COKE AND MAY COME VERY CLOSE TO BLACKWELL. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3220 10067 3202 10068 3198 10030 3221 10029 $$ BRAZZELL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 6:00 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 2, 6:00 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 600 PM CDT TUE MAY 2 2006 .AVIATION... VFR CONDITIONS WILL CONTINUE AT BOTH TERMINALS FOR THE NEXT 24 HOURS. THERE WILL BE THUNDERSTORMS IN THE VICINITY OF BOTH TERMINALS THROUGH LATE EVENING. THE STRONGER STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. && .PREV DISCUSSION... (ISSUED 330 PM CDT TUE MAY 2 2006) DISCUSSION... MAIN FORECAST CONCERNS REVOLVE AROUND SEVERE WEATHER POTENTIAL DURING THE NEXT FEW DAYS. RECENTLY ISSUED TORNADO WATCH COVERS ROUGHLY THE NORTHERN HALF OF WEST CENTRAL TX UNTIL 11 PM CDT. AN EXTREME INSTABILITY AXIS IS ALIGNED NORTH-SOUTH FROM WEST CENTRAL TX TO THE EASTERN PANHANDLE WITH SURFACE-BASED CAPES APPROACHING AND EXCEEDING 4000 J/KG. DRYLINE WAS MIXING SLOWLY EAST ACROSS WEST TX AND WAS NEARING A LUBBOCK TO MIDLAND LINE. BROKEN LINE OF CUMULUS QUICKLY DEVELOPING ALONG AND EAST OF CAPROCK. SHORTWAVE TROUGH NOTED IN WATER VAPOR SATELLITE IMAGERY MOVING EAST ACROSS NM/TX STATE LINE. AS THIS CONTINUES EAST...SCATTERED THUNDERSTORMS WILL DEVELOP AND QUICKLY BECOME SEVERE. SOME OF THESE STORMS WILL LIKE TRACK EAST INTO THE BIG COUNTRY...WESTERN CONCHO VALLEY AND INTO CROCKETT COUNTY. CARRYING POPS TONIGHT FOR NORTHWEST HALF OF WEST CENTRAL TX. LOW LEVEL JET SETUP MAY SUSTAIN STORMS WELL INTO THE NIGHT. ON WEDNESDAY STRONG INSTABILITY IS ONCE AGAIN FORECAST ACROSS OUR AREA WITH HIGH TEMPERATURES IN THE LOWER 90S. CAP WILL BE PRESENT BUT COULD BE BROKEN WITH LIFT ALONG ANY RESIDUAL OUTFLOW BOUNDARIES FROM CONVECTION THIS EVENING. DRYLINE COULD MIX EAST INTO OUR WESTERN COUNTIES AS WELL. CARRYING A 20-30 POP FOR NORTHWEST HALF OF WEST CENTRAL TX WEDNESDAY AFTERNOON AND NIGHT. WITH AN UPPER LOW AND TROUGH MOVING EAST ACROSS THE NORTHERN TIER OF STATES... THE 12Z GFS BRINGS A COLD FRONT DOWN INTO THE BIG COUNTRY THURSDAY AFTERNOON. DRYLINE MIXES EAST WITH DRYLINE/FRONT INTERSECTION SETTING UP INTO WEST CENTRAL TX. IN ADDITION...A SHORTWAVE TROUGH IS FORECAST TO MOVE EAST INTO THE SOUTHERN PLAINS AND TX FROM THE SOUTHERN ROCKIES. ADEQUATE MOISTURE AND SHEAR ALONG WITH STRONG INSTABILITY SHOULD SUPPORT SCATTERED TO NUMEROUS STORMS. THE FRONT IS PROGGED TO STALL ACROSS WEST CENTRAL TX AND NOT PUSH SOUTH OF OUR AREA UNTIL FRIDAY EVENING. MOVEMENT OF FRONT WILL LIKELY BE INFLUENCED/MODULATED BY LOCATION AND EXTENT OF CONVECTION. WITH PRECIPITABLE WATER VALUES WELL OVER AN INCH ALONG WITH A MOIST AXIS...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THIS SETUP. GOING ABOVE GUIDANCE WITH POPS ON THURSDAY AND FRIDAY...AND THESE WILL LIKELY NEED FURTHER BOOSTING IF CONFIDENCE INCREASES WITH THE ABOVE MENTIONED SCENARIO. COOLER AND DRIER CONDITIONS ANTICIPATED FOR THE WEEKEND AS SURFACE HIGH PRESSURE RIDGE BUILDS SOUTH INTO TX AND THEN SHIFTS EASTWARD. RETURN FLOW AND WARMER TEMPERATURES FORSEEN THE FIRST PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 92 69 88 / 40 20 20 30 SAN ANGELO 69 92 69 93 / 30 20 20 20 JUNCTION 69 91 69 93 / 10 10 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM TUESDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...FISHER...HASKELL...JONES... NOLAN...RUNNELS...SHACKELFORD...TAYLOR...AND THROCKMORTON. && 15/99/99
Hazardous weather outlook, May 2, 2:19 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 219 PM CDT TUE MAY 2 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-031930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 219 PM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR ALONG AND BEHIND A SOUTHWESTWARD MOVING OUTFLOW BOUNDARY THIS AFTERNOON AND EARLY EVENING. THESE THUNDERSTORMS WILL AFFECT AREAS MAINLY NORTHEAST OF A JUNCTION TO SAN ANGELO TO STERLING CITY LINE. WITH MODERATE TO HIGH ATMOSPHERIC INSTABILITY...THUNDERSTORMS MAY QUICKLY REACH SEVERE LIMITS...PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL BE POSSIBLE WITH THUNDERSTORMS THAT REMAIN ALONG PREEXISTING OUTFLOW BOUNDARIES. ADDITIONAL ELEVATED THUNDERSTORMS ARE EXPECTED LATE THIS EVENING...PRIMARILY NORTH OF INTERSTATE 20. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE ATMOSPHERE WILL BECOME MODERATE TO VERY UNSTABLE OVER WEST CENTRAL TEXAS WEDNESDAY AND THURSDAY. A FEW STORMS ARE EXPECTED OVER THE HIGHER TERRAIN OF FAR WEST TEXAS AND NEAR THE DRYLINE OVER THE PERMIAN BASIN. A FEW STORMS MAY DRIFT INTO WEST CENTRAL TEXAS LATE WEDNESDAY AFTERNOON. ADDITIONAL ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY NEAR THE DRYLINE AND AHEAD OF SOUTHWARD MOVING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... PARTICULARLY OVER AREAS TO THE NORTHEAST OF A JUNCTION TO SAN ANGELO TO STERLING CITY LINE. 14
In the hours before
Special weather statement, May 2, 6:01 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 601 PM CDT TUE MAY 2 2006 TXZ076-022345- CROCKETT TX- 601 PM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT FOR CROCKETT COUNTY... AT 600 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 10 MILES WEST OF THE INTERSECTION OF US-190 AND HIGHWAY 137...OR ABOUT 20 MILES NORTHEAST OF SHEFFIELD...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-190 AND HIGHWAY 137 BY 625 PM CDT
Local storm report, May 2, 6:45 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST W BROOME 31.76N 100.84W
05/02/2006 E60 MPH STERLING TX AMATEUR RADIO
&&
14The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:00 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 45 min |
| May 2, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Runnels, Tom Green | 61 min |
| May 2, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 30 min |
| May 2, 7:30 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 30 min |
| May 2, 7:46 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 29 min |
| May 2, 8:44 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 31 min |
| May 2, 9:02 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 28 min |
| May 2, 9:17 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 28 min |
| May 2, 9:18 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 27 min |
| May 2, 9:32 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard, San Saba, Sutton | 43 min |
| May 2, 9:37 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 23 min |
| May 2, 10:02 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 28 min |
| May 2, 10:52 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 23 min |
| May 2, 11:11 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 34 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.